MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7583
Medical Device Problem Codes Material Frayed (1262); Material Puncture/Hole (1504); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date 10/2019).
 
Event or Problem Description
It was reported that during an angioplasty procedure an alleged hole was found on the pta balloon catheter upon reaching 6atm.It was further reported that there was difficulty retracting the balloon through the sheath.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was received for evaluation.A visual inspection found frayed fibers on the balloon.The device was inflated and water was seen exiting the balloon.The fibers were stripped away and a longitudinal rupture was noted on the balloon.Therefore, the investigation is confirmed for frayed fibers and for a longitudinal rupture.However, the investigation is unconfirmed for the reported hole in the catheter shaft as no holes were noted.Additionally, the investigation is inconclusive for the reported retraction issues through the sheath, as no retraction-related damage was noted to the device and as the original sheath used in the procedure was not returned for evaluation.It is likely that the identified balloon rupture resulted in the fiber disturbance.However, the definitive root cause for the identified rupture or reported issues could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date 10/2019), g4.H11: h3, h6 (results 1, conclusion 1).H6 (added 1546 device code).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8227116
Report Number2020394-2018-02295
Device Sequence Number16661388
Product Code LIT
UDI-Device Identifier00801741060540
UDI-Public(01)00801741060540
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7583
Device Catalogue NumberCQF7583
Device Lot NumberREAY1589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1